Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 15, 2021Harris County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 15, 2021, 2:30 PM EDT for Harris County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 2:30 PM EDT (18:30 UTC)
Expired
Jul 15, 2021, 3:15 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
40

County Harris County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

685 
WWUS82 KFFC 151830
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Thu Jul 15 2021
 
GAZ078-089-151915-
Harris GA-Muscogee GA-
230 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS AND NORTHEASTERN
MUSCOGEE COUNTIES UNTIL 315 PM EDT...

At 229 PM EDT...a line of strong thunderstorms extended from near 
Hamilton to Cataula to Flat Rock, moving northeast at 10 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent 
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Hamilton, Pine Mountain, Waverly Hall, Ellerslie, Flat Rock, F.D.
Roosevelt State Park, Midland and Cataula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3287 8492 3287 8480 3279 8471 3256 8474
      3251 8491 3262 8490 3273 8499
TIME...MOT...LOC 1829Z 217DEG 10KT 3278 8493 3265 8484 3255 8486 

HAIL...0.75IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 10:40 AM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 15, 10:40 AM EDT, 3 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
1040 AM EDT Thu Jul 15 2021

.UPDATE...

Have removed the morning fog wording...otherwise no changes.

41

&&

.PREV DISCUSSION... /Issued 305 AM EDT Thu Jul 15 2021/

SHORT TERM /Today through Friday/...

Some patchy fog this morning again will gradually burn off by mid
morning as the sun comes up and winds out of the SSW pick up to
around 5 kts. From there it will be a pleasant day with highs in the
mid 80s and low 90s. Afternoon thunderstorms, diurnally driven, will
be patchy throughout the CWA.

A high pressure system off the Atlantic coast shows little signs of
moving anytime soon. As a result, tomorrow will be similar as the
weather across the southeast is stuck in a repeating pattern. Highs
in the 80s and low 90s with another afternoon of diurnal
thunderstorms will be likely with calm southerly winds.

Vaughn

LONG TERM /Friday Night through Wednesday/...

The long term forecast still remains fairly unchanged with mainly
diurnally driven pops through the remainder of the week and weekend.
The synoptic pattern to begin the long term period includes the
Bermuda high to our east with an approaching trough to the west. At
the surface models show a front beginning to approach the CWA,
but the front is forecast to stall somewhere just north of the
area over the weekend. With the stalled front in the vicinity and
PWATS increasing to around 2 inches, chances for showers and
thunderstorms will be expected across the area with the highest
chances across portions of northern Georgia. The front is
forecast to slowly sink into the area and wash out by the middle
of next week, continuing chances for showers and thunderstorms.
As with any typical summer day, a strong or isolated severe storm
will be possible with the main hazards being periods of heavy rain
and gusty winds.

High temperatures through the beginning of the extended forecast are
forecast to be in the 80s and 90s with overnight lows in the 60s and
70s, just around seasonal norms. With the increased chances for
rainfall early next week, high temperatures are forecast to
remain in the 80s, about 5 to 10 degrees below average.

Reaves

.AVIATION...
12Z Update...
Patchy fog, primarily across south central Georgia, will continue to
burn off this morning. TEMPO for FG in Macon will remain in place
until 13Z when VIS should lift out of LIFR. VFR conditions will
prevail for the rest of the morning until afternoon thunderstorms
begin to fill in starting around 17Z for the ATL sites.

//ATL Confidence...12Z Update...
Medium on TSRA timing.
High on all other elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  70  90  71 /  30  20  50  20
Atlanta         89  72  89  72 /  40  20  50  20
Blairsville     84  65  82  66 /  30  20  50  20
Cartersville    90  69  87  70 /  30  20  50  20
Columbus        92  74  90  72 /  50  30  50  10
Gainesville     88  70  87  71 /  30  20  50  20
Macon           90  71  90  71 /  50  30  50  10
Rome            90  69  88  72 /  30  20  50  20
Peachtree City  89  70  88  70 /  50  30  50  20
Vidalia         91  72  92  72 /  40  30  40   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Reaves
AVIATION...41
Hazardous weather outlook, Jul 15, 5:02 AM EDT, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
502 AM EDT Thu Jul 15 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
502 AM EDT Thu Jul 15 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms capable of producing locally heavy
rainfall are possible this afternoon and evening across north and
central Georgia. Gusty winds and frequent lightning will also be
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms capable of producing locally
heavy rainfall are possible across north and central Georgia
through Tuesday, mainly in the afternoon and evening. A few storms
could become strong with gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 15, 1:07 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 PM EDT Thu Jul 15 2021

GAZ079-151730-
Talbot GA-
107 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR TALBOT COUNTY UNTIL 130 PM EDT...

At 107 PM EDT...a strong thunderstorm was over Olive Branch, or over
Talbotton...moving southeast at 5 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Baldwinville, Baughville, Olive
Branch and Po Biddy Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3272 8468 3280 8449 3270 8435 3259 8446
      3257 8467 3272 8469
TIME...MOT...LOC 1707Z 337DEG 6KT 3269 8458

WIND...50MPH
Special weather statement, Jul 15, 2:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Thu Jul 15 2021

GAZ078-089-151915-
Harris GA-Muscogee GA-
230 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS AND NORTHEASTERN
MUSCOGEE COUNTIES UNTIL 315 PM EDT...

At 229 PM EDT...a line of strong thunderstorms extended from near
Hamilton to Cataula to Flat Rock, moving northeast at 10 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Hamilton, Pine Mountain, Waverly Hall, Ellerslie, Flat Rock, F.D.
Roosevelt State Park, Midland and Cataula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3287 8492 3287 8480 3279 8471 3256 8474
      3251 8491 3262 8490 3273 8499
TIME...MOT...LOC 1829Z 217DEG 10KT 3278 8493 3265 8484 3255 8486

HAIL...0.75IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:07 PM EDTSpecial Weather StatementFFCTalbot23 min
Jul 15, 3:08 PM EDTSpecial Weather StatementFFCEmanuel52 min
Jul 15, 3:49 PM EDTSpecial Weather StatementFFCJasper41 min
Jul 15, 3:53 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Treutlen, Wheeler37 min
Jul 15, 4:40 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler50 min
Jul 15, 4:43 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Webster47 min
Jul 15, 5:05 PM EDTSpecial Weather StatementFFCHouston40 min
Jul 15, 5:27 PM EDTSpecial Weather StatementFFCSchley, Stewart, Sumter, Webster48 min
Jul 15, 5:34 PM EDTSpecial Weather StatementFFCJohnson, Laurens41 min
Jul 15, 6:20 PM EDTSpecial Weather StatementFFCBleckley, Dooly, Houston, Sumter40 min
Jul 15, 7:34 PM EDTSpecial Weather StatementFFCDooly, Pulaski41 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.